Psychiatry Investig.  2008 Jun;5(2):121-123. 10.4306/pi.2008.5.2.121.

Three Cases of Reversible Agranulocytosis after Treatment with Lamotrigine

Affiliations
  • 1Department of Psychiatry, and Behavioral Science, Seoul National University College of Medicine, Seoul, Korea. kys@snu.ac.kr

Abstract

Several psychotropic drugs, including clozapine, are known to cause agranulocytosis and this may lead to a fatal condition. Lamotrigine is an anticonvulsant that the Food and Drug Administration (FDA) has approved for the depression of bipolar disorder. A few cases of lamotrigine-induced agranulocytosis have been previously reported on, but the pathophysiology and clinical manifestations are not yet known. This case series reports on 3 patients with different medical conditions who experienced agranulocytosis during treatment with lamotrigine. In these cases, the agranulocytosis occurred a few weeks after initiation of lamotrigine and it rapidly disappeared after discontinuation. We also discuss several characteristics of lamotrigine-induced agranulocytosis.

Keyword

Lamotrigine; Agranulocytosis; Bipolar disorder
Full Text Links
  • PI
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr